Alert archive / Kansas / Red Flag Warnings in 2018
Red Flag Warning 11, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 14, 2018, 2:55 PM CDT for 9 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Mar 15, 2018, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 2:55 PM CDT (19:55 UTC)
- In effect from
- Mar 15, 2018, 1:00 PM CDT
- Expired
- Mar 15, 2018, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169 WWUS83 KGLD 141955 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 155 PM MDT Wed Mar 14 2018 ...CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF THE REGION THURSDAY AFTERNOON AND EARLY EVENING... .The combination of southwest winds gusting to 30 mph and relative humidity below 15 percent will create critical fire weather conditions for parts of the area Thursday afternoon through around sunset. COZ253-254-KSZ041-042-150600- /O.UPG.KGLD.FW.A.0009.180315T1800Z-180316T0100Z/ /O.NEW.KGLD.FW.W.0011.180315T1800Z-180316T0100Z/ Kit Carson-Cheyenne-Greeley-Wichita- 155 PM MDT Wed Mar 14 2018 /255 PM CDT Wed Mar 14 2018/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041...042...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon MDT /1 PM CDT/ to 7 PM MDT /8 PM CDT/ Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...South to southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the mid 70s to low 80s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ013-027-028-150600- /O.NEW.KGLD.FW.W.0011.180315T1800Z-180316T0100Z/ Sherman-Wallace-Logan- 155 PM MDT Wed Mar 14 2018 /255 PM CDT Wed Mar 14 2018/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027 AND 028... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon MDT /1 PM CDT/ to 7 PM MDT /8 PM CDT/ Thursday. * Affected Area...In Kansas...Fire Weather Zone 013 Sherman... Fire Weather Zone 027 Wallace and Fire Weather Zone 028 Logan. * Winds...Southeast 5 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the mid 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
6 follow-up statements
402 WWUS83 KGLD 142100 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 300 PM MDT Wed Mar 14 2018 ...CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF THE REGION THURSDAY AND FRIDAY... .The combination of southwest winds gusting to 30 mph and relative humidity below 15 percent will create critical fire weather conditions for parts of the area Thursday afternoon through around sunset. On Friday northwest winds gusting to 45 mph are expected to combine with relative humidity as low as 11 percent to create critical fire weather conditions. COZ253-254-KSZ027-028-041-042-150600- /O.NEW.KGLD.FW.A.0010.180316T1700Z-180317T0100Z/ /O.CON.KGLD.FW.W.0011.180315T1800Z-180316T0100Z/ Kit Carson-Cheyenne-Wallace-Logan-Greeley-Wichita- 300 PM MDT Wed Mar 14 2018 /400 PM CDT Wed Mar 14 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042...253 AND 254... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042...253 AND 254... The National Weather Service in Goodland has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Friday morning through Friday evening. * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 11 percent. * Temperatures...In the upper 50s to mid 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ KSZ013-150600- /O.CON.KGLD.FW.W.0011.180315T1800Z-180316T0100Z/ Sherman- 300 PM MDT Wed Mar 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 013... * Affected Area...In Kansas...Fire Weather Zone 013 Sherman. * Winds...Southeast 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the mid 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
916 WWUS83 KGLD 150518 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1118 PM MDT Wed Mar 14 2018 ...CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF THE REGION THURSDAY AND FRIDAY... .The combination of southwest winds gusting to 30 mph and relative humidity below 15 percent will create critical fire weather conditions for parts of the area Thursday afternoon through around sunset. On Friday northwest winds gusting to 45 mph are expected to combine with relative humidity as low as 11 percent to create critical fire weather conditions. COZ253-254-KSZ027-028-041-042-151330- /O.CON.KGLD.FW.W.0011.180315T1800Z-180316T0100Z/ /O.CON.KGLD.FW.A.0010.180316T1700Z-180317T0100Z/ Kit Carson-Cheyenne-Wallace-Logan-Greeley-Wichita- 1118 PM MDT Wed Mar 14 2018 /1218 AM CDT Thu Mar 15 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042...253 AND 254... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. * Temperatures...In the upper 50s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ KSZ013-151330- /O.CON.KGLD.FW.W.0011.180315T1800Z-180316T0100Z/ Sherman- 1118 PM MDT Wed Mar 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 013... * Affected Area...In Kansas...Fire Weather Zone 013 Sherman. * Winds...Southeast 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the lower 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
519 WWUS83 KGLD 150803 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 203 AM MDT Thu Mar 15 2018 ...CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF THE REGION TODAY AND FRIDAY... .The combination of southwest winds gusting to 30 mph and relative humidity at or below 15 percent will create critical fire weather conditions for parts of the area this afternoon through around sunset. On Friday northwest winds gusting to 35 to 45 mph are expected to combine with relative humidity as low as 11 percent to create critical fire weather conditions. KSZ014>016-029-151800- /O.EXA.KGLD.FW.W.0011.180315T1800Z-180316T0100Z/ Thomas-Sheridan-Graham-Gove- 303 AM CDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 014...015...016 AND 029... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * Affected Area...In Kansas...Fire Weather Zone 014 Thomas... Fire Weather Zone 015 Sheridan...Fire Weather Zone 016 Graham and Fire Weather Zone 029 Gove. * Winds...Southeast 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the mid 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ COZ253-254-KSZ027-028-041-042-151800- /O.CON.KGLD.FW.W.0011.180315T1800Z-180316T0100Z/ /O.CON.KGLD.FW.A.0010.180316T1700Z-180317T0100Z/ Kit Carson-Cheyenne-Wallace-Logan-Greeley-Wichita- 203 AM MDT Thu Mar 15 2018 /303 AM CDT Thu Mar 15 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042... 253 AND 254... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. * Temperatures...In the upper 50s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ KSZ013-151800- /O.CON.KGLD.FW.W.0011.180315T1800Z-180316T0100Z/ Sherman- 203 AM MDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 013... * Affected Area...In Kansas...Fire Weather Zone 013 Sherman. * Winds...Southeast 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the lower 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
863 WWUS83 KGLD 151736 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1136 AM MDT Thu Mar 15 2018 COZ253-254-KSZ027-028-041-042-160000- /O.CON.KGLD.FW.W.0011.180315T1800Z-180316T0100Z/ /O.CON.KGLD.FW.A.0010.180316T1700Z-180317T0100Z/ Kit Carson-Cheyenne-Wallace-Logan-Greeley-Wichita- 1136 AM MDT Thu Mar 15 2018 /1236 PM CDT Thu Mar 15 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042...253 AND 254... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...For today southeast to southwest at 10 to 20 mph with higher gusts. On Saturday winds from the northwest 30 to 40 mph with gusts to 55 mph. * Relative Humidity...As low as 14 percent. * Temperatures...Today in the low to upper 70s. For Friday mid 50s to mid 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. Also, a cold front will move across the area tonight shifting winds to a northwesterly direction. Any fires that develop will need to be monitored closely as the cold front and wind shift will alter the movement of any fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ KSZ013>016-029-160000- /O.CON.KGLD.FW.W.0011.180315T1800Z-180316T0100Z/ Sherman-Thomas-Sheridan-Graham-Gove- 1136 AM MDT Thu Mar 15 2018 /1236 PM CDT Thu Mar 15 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...015...016 AND 029... * Affected Area...In Kansas...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan... Fire Weather Zone 016 Graham and Fire Weather Zone 029 Gove. * Winds...Southeast 10 to 20 mph with gusts up to 25 mph. * Relative Humidity...As low as 19 percent. * Temperatures...In the mid 70s to around 80. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. Also, a cold front will move across the area tonight shifting winds to a northwesterly direction. Any fires that develop will need to be monitored closely as the cold front and wind shift will alter the movement of any fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
042 WWUS83 KGLD 152105 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 305 PM MDT Thu Mar 15 2018 COZ253-254-KSZ027-028-041-042-160100- /O.CAN.KGLD.FW.A.0010.180316T1700Z-180317T0100Z/ /O.CON.KGLD.FW.W.0011.000000T0000Z-180316T0100Z/ Kit Carson-Cheyenne-Wallace-Logan-Greeley-Wichita- 305 PM MDT Thu Mar 15 2018 /405 PM CDT Thu Mar 15 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042...253 AND 254... ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...041...042...253 AND 254... The National Weather Service in Goodland has cancelled the Fire Weather Watch. * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...South to southwest 10 to 20 mph with gusts to 30 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the mid 70s to around 80. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. Also, a cold front will move across the area tonight shifting winds to a northwesterly direction. Any fires that develop will need to be monitored closely as the cold front and wind shift will alter the movement of any fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ013>016-029-160100- /O.CON.KGLD.FW.W.0011.000000T0000Z-180316T0100Z/ Sherman-Thomas-Sheridan-Graham-Gove- 305 PM MDT Thu Mar 15 2018 /405 PM CDT Thu Mar 15 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...015...016 AND 029... * Affected Area...In Kansas...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan... Fire Weather Zone 016 Graham and Fire Weather Zone 029 Gove. * Winds...Southeast 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 19 percent. * Temperatures...In the mid 70s to around 80. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. Also, a cold front will move across the area tonight shifting winds to a northwesterly direction. Any fires that develop will need to be monitored closely as the cold front and wind shift will alter the movement of any fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
512 WWUS83 KGLD 160055 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 655 PM MDT Thu Mar 15 2018 COZ253-254-KSZ013>016-027>029-041-042-160200- /O.EXP.KGLD.FW.W.0011.000000T0000Z-180316T0100Z/ Kit Carson-Cheyenne-Sherman-Thomas-Sheridan-Graham-Wallace-Logan- Gove-Greeley-Wichita- 655 PM MDT Thu Mar 15 2018 /755 PM CDT Thu Mar 15 2018/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013... 014...015...016...027...028...029...041...042...253 AND 254... Relative humidity values continue to slowly rise this evening with winds slightly below thresholds. Therefore the Red Flag Warning will be allowed to expire on time. However, isolated thunderstorms are possible this evening and could spark a fire. Winds will increase through the night as a cold front moves into the area. This could cause a sudden shift in movement of any fire that may develop. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 14, 10:50 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Mar 14, 10:50 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
950 AM MDT Wed Mar 14 2018
.SHORT TERM...(Today and tonight)
Issued at 224 AM MDT Wed Mar 14 2018
Across the Tri State region this morning...skies are clear with a
surface high off east of the area. The result is a light southerly
wind with temps ranging mainly in the lower to mid 30s.
Going into today...surface ridge remains to our east w/ an amplified
H5 ridge shifting east off the Rockies and into the Plains region.
Lack of moisture over the region gives the area another dry day with
low RH readings. Weak trough shifts off the Front Range during the
day...tightening surface gradient just east of the region this
afternoon. This will keep CWA from seeing Red Flag
conditions...especially E/SE zones where conditions are closest.
Elevated Fire Wx conditions will persist here though.
Dry conditions will persist tonight with wind slackening after
sunset.
This is going to set the region up for the main wx concerns going
into Thursday and Friday. Amplified H5 ridge shifts east of the
region on Thursday...giving the area SW flow aloft. A shortwave
working into Rockies tomorrow and is surface low compliment work off
the Rockies by the afternoon hrs. This will increase surface winds
from the E/SE. Daytime hours Thursday will be dry with low RH
readings for the area. It looks like at this time that Red Flag
criteria will be met for portions of NE CO and extreme southern
areas of the CWA...which has prompted issuance of a Fire Wx Watch.
The coverage of this Watch may increase by next shift...as zones
next to affected areas are close.
For Thursday night...first chance in a while for light precip for
portions of the CWA...especially for areas along and north of
Interstate 70. The surface low from Thursday afternoon along with
its upper level support continues trek eastward into the CWA
overnight. Latest models hinting at some light shower activity
occurring. Based on the track of this system at this time...most of
the moisture is wrapped into northern zones so will keep best
chances there for a few hundredths of an inch of rain. Temps too
warm at this time for any snow showers except at the tail-end of the
system on late Friday afternoon/evening before precip tapers off.
Weak instability for a couple hours around 00z Friday could allow
for weak convection to occur north of Highway 36/west of Highway 83
before system shifts north and east.
With precip tapering off during the day Friday mainly north...drying
will ensue over mainly southern zones with clouds affecting northern
areas at least thru early afternoon. Gradient winds and low RH will
work over portions of the CWA...creating Elevated Fire Wx conditions
for locales south of Interstate 70. Changes in speed/timing/track of
the system Thursday night/Friday could allow for an increase in Fire
Wx potential and will have to be monitored.
For temps...looking for daytime highs today and Thursday to range 20
to 25 degrees above normal with numbers reaching into the
70s...warmest south. By Friday with the passage of the wx
system...highs mainly in the 50s...with some low 60s in extreme
south. Overnight lows will mainly drop into the 30s tonight and
Thursday night with 20s by Friday night.
.LONG TERM...(Saturday through Wednesday)
Issued at 241 AM MDT Wed Mar 14 2018
Conditions will dry out on Saturday and Sunday with highs in the
upper 50s to lower 60s across the Tri-State area. Lows will sit
in the upper 20s to lower 30s.
Guidance has come slightly in better alignment for a front moving
across the area Sunday into Monday. Expecting some wintry
precipitation with the event with snowfall amounts up to an inch.
Tuesday through Wednesday, expecting near normal temperatures and
dryer conditions for the area.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 950 AM MDT Wed Mar 14 2018
KGLD, vfr conditions through the period. A southwest wind around
10kts at taf issuance will back to the south at similar speeds
around 21z and continue through 10z before veering to the
southwest again around 6kts. Winds remain from the southwest til
approximately 16z before shifting to the southeast at similar
speeds around 17z.
KMCK, vfr conditions through the period. A southwest wind under
10kts at taf issuance will continue through about 21z before
backing to the southeast around 10kts through 05z. After 06z winds
further back to the east around 5kts early, increasing near 12kts
toward the end of the taf period.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Thursday afternoon through Thursday
evening for KSZ041-042.
CO...Fire Weather Watch from Thursday afternoon through Thursday
evening for COZ253-254.
NE...NONE.
&&
SHORT TERM...JN
LONG TERM...EV
AVIATION...99Hazardous weather outlook, Mar 14, 5:42 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 442 AM MDT Wed Mar 14 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151045- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 442 AM MDT Wed Mar 14 2018 /542 AM CDT Wed Mar 14 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Elevated fire weather conditions may occur this afternoon south of a line from Leoti to Gove and Hill City. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Elevated to critical fire weather conditions may occur Thursday afternoon/evening. A Fire Weather Watch is already in effect for portions of NE Colorado and NW Kansas. Strong northwest winds may impact parts of the area on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:32 AM CDT | Fire Weather Watch | GLD | Greeley, Wichita | 11 hr |
| Mar 14, 4:00 PM CDT | Fire Weather Watch | GLD | Greeley, Logan, Wallace, Wichita | 24 hr |
Nearby
Red Flag Warnings in Kansas, 2018Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.